Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 178, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2001, 9:21 AM CDT for Houston County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2001, 9:21 AM CDT (14:21 UTC)
- Expired
- Jul 5, 2001, 10:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Houston County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:50 AM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, Jul 5, 2:50 AM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 AM CDT THU JUL 5 2001 CURRENT...CLEAR MUGGY NITE W/ TEMPS MAINLY IN 60S. FORECAST...AGREE W/ MRX THAT ANOTHER CONVECTIVE EVENT COULD BE SHAPING UP FOR THIS AFTN AND EVE...AS LONG AS WE REMAIN IN NW FLOW ALOFT AND UNSTABLE AIRMASS LO LEVELS. CONVECTION SHOWING UP ALREADY TO N OVER SRN IN AND SRN IL. THIS WILL MAKE ITS WAY DOWN AS THE FRONT PUSHES SLOWLY S TDA. ANOTHER LINE OF TSRA W/ A FEW CELLS POSSIBLY SEVERE. HI CHC POPS FOR TODAY. HAVE TO KEEP POPS IN EARLY THIS EVE UNTIL FRONT PUSHES THRU. AFTER THIS EVE...HI PRES AND DRIER AIR SPILLS IN. AS FOR TEMPS...HARD TO ARGUE W/ FWC NUMBERS. BNA BB s89/64/88/66 5300 CSV BB 85/60/84/61 5300 .BNA...NONE. MAG
In the hours before
Special weather statement, Jul 5, 5:30 AM CDT, 3 hours 51 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-061030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU JUL 5 2001 MIDDLE TENNESSEE WILL HAVE ANOTHER SHOT AT THUNDERSTORMS TODAY...AND POSSIBLY THIS EVENING. A WEAK COOL FRONT CONTINUES TO DROP SOUTH OUT OF SOUTHERN ILLINOIS AND INDIANA. AHEAD OF THIS FRONT...MOISTURE WILL BE PLENTIFUL IN THE LOW LEVELS. ALSO...DRY AIR MOVING IN ALOFT...AND AFTERNOON HEATING WILL ALLOW FOR INCREASING INSTABILITY THROUGHOUT THE DAY. THE COMBINATION OF LOW LEVEL MOISTURE...INSTABILITY...AND THE APPROACHING FRONT...WILL PROVIDE THE NECESSARY INGREDIENTS FOR SCATTERED THUNDERSTORM DEVELOPMENT. THE THUNDERSTORMS ARE EXPECTED TO OCCUR MAINLY DURING THE AFTERNOON HOURS. THE CHANCE FOR SEVERE WEATHER IS MINIMAL...HOWEVER...DAMAGING WINDS AND SOME HAIL ARE POSSIBLE IN THE STRONGER STORMS. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. DICKSON 15
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:02 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 43 min |
| Jul 5, 9:15 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 45 min |
| Jul 5, 9:21 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 39 min |
| Jul 5, 9:45 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 30 min |
| Jul 5, 9:52 AM CDT | Tornado Warning | OHX | Davidson, Sumner | 23 min |
| Jul 5, 9:59 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 46 min |
| Jul 5, 9:59 AM CDT | Severe Thunderstorm Warning | OHX | Houston | 46 min |
| Jul 5, 10:01 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 29 min |
| Jul 5, 10:09 AM CDT | Tornado Warning | OHX | Wilson | 21 min |
| Jul 5, 10:16 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Williamson | 44 min |
| Jul 5, 10:24 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jul 5, 10:29 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 31 min |
| Jul 5, 10:43 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 47 min |
| Jul 5, 10:47 AM CDT | Tornado Warning | OHX | Hickman, Maury, Williamson | 23 min |
| Jul 5, 10:51 AM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 24 min |
| Jul 5, 11:06 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 39 min |
| Jul 5, 11:13 AM CDT | Severe Thunderstorm Warning | OHX | Marshall | 27 min |
| Jul 5, 11:20 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 40 min |
| Jul 5, 11:25 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 20 min |
| Jul 5, 11:29 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 16 min |
| Jul 5, 11:45 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 15 min |
| Jul 5, 11:54 AM CDT | Tornado Warning | OHX | Lincoln | 36 min |
| Jul 5, 12:00 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Jul 5, 12:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 23 min |
| Jul 5, 12:09 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 21 min |
| Jul 5, 12:16 PM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Jul 5, 12:30 PM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Jul 5, 3:00 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jul 5, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 42 min |
| Jul 5, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 40 min |
| Jul 5, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 40 min |
| Jul 5, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston | 40 min |
| Jul 5, 6:06 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.